MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTSFT3H08
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the transverse sinus using penumbra smart coils (smart coil), non-penumbra coils, and a non-penumbra microcatheter.It was noted that the patient¿s anatomy was mildly tortuous and calcified.During the procedure, the physician placed a smart coil and three other coils in the target vessel using the microcatheter.While advancing another smart coil through the microcatheter, the physician then experienced resistance in the middle of the microcatheter.Subsequently, the physician replaced the microcatheter with another microcatheter and attempted to advance the same smart coil through the microcatheter.However, the physician experienced resistance again in the middle of the microcatheter; therefore, the smart coil was removed.The procedure was completed using a new smart coil, additional smart coils, other coils, and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11948580
Report Number3005168196-2021-01264
Device Sequence Number16409254
Product Code HCG
UDI-Device Identifier00814548017013
UDI-Public00814548017013
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2021
Device Model Number400SMTSFT3H08
Device Catalogue Number400SMTSFT3H08
Device Lot NumberF72919
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005